ςά«ίqΗΗσQidrug-induced hypersensitivity syndromeFDIHSjΜ1α
A Case of Drug-induced Hypersensitivity Syndrome
Department of Dermatology, Nippon Medical School Tama Nagayama Hospital
Drug-induced hypersensitivity syndrome (DIHS) is a rare but severe disease associated with multiorgan failure. The association of DIHS with human herpes virus 6 (HHV-6) has recently been reported. We report on an 89-year-old woman with allopurinol-induced DIHS diagnosed on the basis of symptoms and laboratory examinations. A rash appeared as erythema on the trunk and extremities and edematous erythema on the face. Renal dysfunction, leukocytosis, eosinophilia, and atypical lymphocytes were also present. An elevated titer of antibodies against HHV-6 and HHV-6 DNA in the blood were observed during the course of the disease (1:20 to 1:1280). Discontinuation of allopurinol administration and systemic corticosteroid treatment led to an improvement, but symptoms worsened when the corticosteroid dosage was tapered. An elevated titer of antibodies against cytomegalovirus was detected during the course of the disease. The patient died of pneumonia, most likely related to cytomegalovirus. This case indicates that, in addition to the reactivation of HHV-6, reactivation of cytomegalovirus may modify clinical disease activity.
ϊγεγο 2008; 4(4), 205-209
drug-induced hypersensitivity syndrome, allopurinol, human herpes virus 6, cytomegalovirus
Naoyuki Higashi, Department of Dermatology, Nippon Medical School Tama Nagayama Hospital, 1-7-1 Nagayama, Tama, Tokyo 206-8512, Japan